Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Paducah, KY

January 22, 20126 counties in Kentucky; Hardin County, Massac County, Pope County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jan 22, 2012, 10:27 PM CST for 6 counties in Kentucky; Hardin County, Massac County, Pope County, Illinois. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 10:27 PM CST (04:27 UTC)
Expired
Jan 22, 2012, 11:15 PM CST
In force
48 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Hardin County, IL, Massac County, IL, Pope County, IL, Crittenden County, KY, Graves County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY

The radar

The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 10:29 PM CSTTSTM WND GST 50Reidland, KY
Jan 22, 10:35 PM CSTTSTM WND GST 55Sharpe, KYPEA SIZE HAIL REPORTED WITH THE STORM.
Jan 22, 10:40 PM CSTTSTM WND DMG5 E Smithland, KYPOWER OUTAGES REPORTED. APPROXIMATELY 20 CUSTOMERS AFFECTED.
Jan 22, 11:00 PM CSTHAIL 0.88Benton, KYNICKLE SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 7:28 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS53 KPAH 230427
SVRPAH
ILC069-127-151-KYC055-083-139-143-145-157-230515-
/O.NEW.KPAH.SV.W.0014.120123T0427Z-120123T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1027 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHERN ILLINOIS...
  SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
  EASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
  WESTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
  NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
  LIVINGSTON COUNTY IN WESTERN KENTUCKY...
  LYON COUNTY IN WESTERN KENTUCKY...
  SOUTHEASTERN MCCRACKEN COUNTY IN WESTERN KENTUCKY...
  MARSHALL COUNTY IN WESTERN KENTUCKY...

* UNTIL 1115 PM CST.

* AT 1022 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES 
  NORTHWEST OF ROSICLARE TO MAYFIELD...AND MOVING EAST AT 60 MPH.
  THESE STORMS PRODUCED 60 MPH WINDS IN METROPOLIS.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CALVERT CITY...BENTON...MARION...EDDYVILLE...LEDBETTER...JOY...
  ROSICLARE...BURNA...SALEM...SYMSONIA...HAMLETSBURG...KARBERS
  RIDGE...CARRSVILLE...SMITHLAND...GROSS...BREWERS...ELIZABETHTOWN...
  CAVE-IN-ROCK...GRAND RIVERS AND DYCUSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

LAT...LON 3760 8849 3760 8818 3759 8817 3725 8803
      3722 8809 3718 8809 3716 8803 3691 8800
      3665 8875
TIME...MOT...LOC 0426Z 248DEG 53KT 3756 8839 3679 8858
WIND...HAIL 60MPH <.50IN

$$
PS
2 follow-up statements
694 
WWUS53 KPAH 230442
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 PM CST SUN JAN 22 2012

ILC127-KYC145-230452-
/O.CAN.KPAH.SV.W.0014.000000T0000Z-120123T0515Z/
MASSAC IL-MCCRACKEN KY-
1042 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASSAC COUNTY IN
SOUTHERN ILLINOIS...AND SOUTHEASTERN MCCRACKEN COUNTY IN WESTERN
KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3665 8875 3695 8849 3759 8840 3760 8818
      3725 8803 3722 8809 3718 8809 3716 8803
      3691 8800
TIME...MOT...LOC 0442Z 248DEG 53KT 3765 8811 3688 8831

$$

ILC069-151-KYC055-083-139-143-157-230515-
/O.CON.KPAH.SV.W.0014.000000T0000Z-120123T0515Z/
POPE IL-HARDIN IL-LIVINGSTON KY-LYON KY-MARSHALL KY-CRITTENDEN KY-
GRAVES KY-
1042 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARDIN AND
SOUTHEASTERN POPE COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN
GRAVES...WESTERN CRITTENDEN...MARSHALL...LYON AND LIVINGSTON COUNTIES
IN WESTERN KENTUCKY UNTIL 1115 PM CST...

AT 1040 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
SHAWNEETOWN TO BENTON...MOVING EAST AT 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3665 8875 3695 8849 3759 8840 3760 8818
      3725 8803 3722 8809 3718 8809 3716 8803
      3691 8800
TIME...MOT...LOC 0442Z 248DEG 53KT 3765 8811 3688 8831
WIND...HAIL 60MPH <.50IN

$$
PS
764 
WWUS53 KPAH 230503
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1103 PM CST SUN JAN 22 2012

ILC069-151-KYC083-139-230512-
/O.CAN.KPAH.SV.W.0014.000000T0000Z-120123T0515Z/
POPE IL-HARDIN IL-LIVINGSTON KY-GRAVES KY-
1103 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR HARDIN AND SOUTHEASTERN POPE
COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN GRAVES AND LIVINGSTON
COUNTIES IN WESTERN KENTUCKY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3700 8826 3698 8824 3700 8821 3703 8823
      3707 8820 3726 8814 3747 8817 3747 8813
      3725 8803 3722 8809 3718 8809 3716 8803
      3691 8800 3675 8849
TIME...MOT...LOC 0502Z 248DEG 53KT 3776 8776 3699 8797

$$

KYC055-143-157-230515-
/O.CON.KPAH.SV.W.0014.000000T0000Z-120123T0515Z/
LYON KY-MARSHALL KY-CRITTENDEN KY-
1103 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CRITTENDEN...MARSHALL AND LYON COUNTIES IN WESTERN KENTUCKY UNTIL
1115 PM CST...

AT 1100 PM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORYDON TO 8 MILES 
SOUTHEAST OF EDDYVILLE...MOVING EAST AT 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3700 8826 3698 8824 3700 8821 3703 8823
      3707 8820 3726 8814 3747 8817 3747 8813
      3725 8803 3722 8809 3718 8809 3716 8803
      3691 8800 3675 8849
TIME...MOT...LOC 0502Z 248DEG 53KT 3776 8776 3699 8797
WIND...HAIL 60MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 4:45 PM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Jan 22, 4:45 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN JAN 22 2012

A NUMBER OF WEATHER ISSUES TO DEAL WITH OVER THE NEXT 24 HOURS.

AREAS OF DENSE FOG WILL CONTINUE TO BE CONCERN UNTIL COLD FRONT
SWEEPS THROUGH THE REGION LATER THIS EVENING...AS VERY RICH LOW LVL
AIR CONTS TO PUNCH N UP THE MS VALLEY. WILL NOT ISSUE ADVISORY AT
THIS TIME BECAUSE AM NOT SEEING WIDESPREAD VSBYS BELOW 1/4...WITH
MOST RUNNING FROM 1/2 TO 1 1/2 IN SE MO AND SRN MO. WILL NEED TO
MONITOR AS THE SUN GOES DOWN AND 1/4 MI VSBYS MAY BECOME MORE
WIDESPREAD.

LATE THIS AFTERNOON/EARLY TONIGHT...THINGS REALLY BEGIN TO CHANGE
AND GET INTERESTING FROM A SEVERE WEATHER ASPECT OUT JUST TO OUR
WEST. THE AS A VIGOROUS STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF
THE CENTRAL PLAINS...AND THE DYNAMICS WITH THIS SYSTEM BEGIN TO COME
TOGETHER LATE .THE THREAT FOR SEVERE WEATHER WILL BEGIN THE RAMP UP
QUICKLY EARLY TONIGHT AS SFC DEW POINTS SURGE INTO THE
50S...POSSIBLY TO NEAR 60. THIS...ALONG WITH THE UPPER DYNAMICS AND
COLD AIR ASSOCIATED WITH THE UPPER LOW...WITH CREATE RAPIDLY
LOWERING OF INSTABILITY. THE COMBINATION OF THE WINDS ALOFT AND
INSURGENCE OF LOW LEVEL MOISTURE AND SFC PRE FRONTAL TROF MOVING IN
FROM THE WEST WILL SET THE STAGE FOR A POTENTIAL WIDESPREAD SEVERE
WEATHER OUTBREAK. DAMAGING WINDS WILL BE THE HIGHEST THREAT ALONG
THE LINE A BOW SEGMENTS...BUT SFC BASED SUPERCELLS CANNOT BE RULED
OUT THAT COULD PRODUCE A FEW TORNADOES AND LARGE HAIL.

MAIN TIME FRAME FOR OUR AREA WILL BE FR OM 01 OR 02Z FAR WEST
/SE/MO/ TO JUST BEFORE OR AFTER MIDNIGHT FROM PAH EAST. FRONT SHOULD
END ALL PRECIP RAPIDLY FROM THE WEST BY MORNING.

SHOULD BE A BREAK IN THE PRECIP  MON AND TUE WITH TEMPS IN THE 40S
AND 50S.

HOWEVER...NEXT IN A SERIES OF SRN BRANCH SHORT WAVES WILL ARRIVE MY
ABOUT THE MID WEEK TIME FRAME. WILL BRING THE NEXT ROUND OF RAIN.
THIS SYSTEM IS NOW EXPECTED TO STAY FAR ENOUGH SOUTH SO THAT WE
WOULD GET MAINLY RAIN...AS OPPOSED TO STORMS...IN THE COOL SECTOR
NORTH OF THE LOW.

&&

.AVIATION...
VERY DIFFICULT FORECAST WITH THIS PACKAGE...MAINLY IN TIMING AND
LOCATION OF SURFACE BASED LOW/PRE FRONTAL TROF PRIOR TO AND IN THE
VICINITY OF THE THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT.
UTILIZING THE NAM-WRF GUIDANCE...VLIFR/IFR CEILING AND IFR/MVFR
VISIBILITY CONDITIONS ARE EXPECTED TO DOMINATE THE WFO PAH TAF SITES
UP TO AND INCLUDING THE INTRODUCTION OF THUNDERSTORM ACTIVITY THIS
EVENING. AT THIS TIME...I HAVE ATTEMPTED TO DETAIL DOWN TO A 2 TO 3
HOUR PERIOD AS TO WHEN TO EXPECT STORMS TO HIT. ANY OF THESE STORMS
WILL BE CAPABLE OF SEVERE WIND GUSTS OVER 50 KTS...ONE INCH HAIL AND
WE CANNOT RULE OUT A FEW TORNADOES IN THE TAF REGION TONIGHT...ESP
KPAH TO KOWB REGIONS.

WE APOLOGIZE FOR THE DELAY WITH THIS PRODUCT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Jan 22, 12:16 PM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CST SUN JAN 22 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1216 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MOST
OF THE REGION.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
VIGOROUS MID LEVEL LOW PRESSURE SYSTEM AND BETWEEN AN ASSOCIATED
WARM AND COLD FRONT THIS EVENING INTO THE OVERNIGHT HOURS.

RIGHT NOW, IT APPEARS THE MOST LIKELY TIMING OF SEVERE WEATHER WOULD
BE FROM AROUND 8 PM TO MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND
FAR SOUTHWEST ILLINOIS...THEN EAST OF THE RIVER BETWEEN MIDNIGHT
AND 3AM.

DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AREA WIDE...BUT
ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVER THE EXTREME
SOUTHERN SECTIONS MAINLY AT THE ONSET OF THE EVENT. PLEASE REFER
TO THE LATEST SPECIAL WEATHER STATEMENT AND WARNINGS FOR MORE
DETAILS ON THIS UPCOMING OVERNIGHT EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED ACROSS THE ENTIRE REGION THIS EVENING
INTO THE EARLY OVERNIGHT HOURS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE ENTIRE REGION TONIGHT.

In the hours before

Special weather statement, Jan 22, 10:17 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1017 PM CST SUN JAN 22 2012

ILZ076>078-082-083-086-087-090-091-094-INZ081-085-086-KYZ005>015-
018-230530-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-POSEY-VANDERBURGH-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HENDERSON-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...GOLCONDA...
ELIZABETHTOWN...METROPOLIS...FORT BRANCH...POSEYVILLE...
EVANSVILLE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
HENDERSON
1017 PM CST SUN JAN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...AND WEST KENTUCKY THROUGH 1115 PM...

AT 1015 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
FAIRFIELD ILLINOIS TO PADUCAH TO FULTON KENTUCKY. INDIVIDUAL
STORMS WERE MOVING NORTHEAST AROUND 60 MPH...WITH THE OVERALL LINE
MOVING EAST AROUND 30 MPH. SCATTERED STORMS CONTINUED TO DEVELOP
OUT AHEAD OF THE MAIN LINE.

THE STRONGEST STORMS WITHIN THE ACTIVITY THROUGH 1115 PM WILL BE
CAPABLE OF WIND GUSTS 50 TO 60 MPH...AND PEA TO DIME SIZE HAIL AS
THE ACTIVITY SPREADS ACROSS THE AREA.

THE ENVIRONMENT REMAINS FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...CAPABLE OF LARGER HAIL...WINDS IN EXCESS OF 60
MPH...AND POSSIBLY A BRIEF TORNADO OR TWO. AS A RESULT...A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM FOR EASTERN TWO THIRDS OF THE
QUAD STATE REGION. BRIEF TORRENTIAL RAINFALL MAY ALSO PRODUCE
LOCAL WATER PROBLEMS FOR A SHORT TIME.

STAY TUNED FOR LATER STATEMENTS AND WARNINGS VIA NOAA WEATHER
RADIO OR LOCAL MEDIA.

JP
Local storm report, Jan 22, 10:19 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1019 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     HARRISBURG              37.74N 88.55W
01/22/2012  M58 MPH          SALINE             IL   EMERGENCY MNGR

&&

SMITTY
Local storm report, Jan 22, 10:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             ROUND KNOB              37.22N 88.73W
01/22/2012  M0.75 INCH       MASSAC             IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Jan 22, 10:21 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     MONKEYS EYEBROW         37.19N 88.99W
01/22/2012                   BALLARD            KY   EMERGENCY MNGR

            DOWNED TREES BLOCKING RUFUGE ROAD.

&&

SMITTY
Local storm report, Jan 22, 10:23 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1023 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     MARSTON                 36.52N 89.61W
01/22/2012                   NEW MADRID         MO   EMERGENCY MNGR

            ...LATE REPORT...CAMPER OVERTURNED. MOBILE HOME WITH ROOF
            BLOWN OFF.

&&

SMITTY
Local storm report, Jan 22, 10:24 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1024 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND GST     WEST PADUCAH            37.08N 88.74W
01/22/2012  M53 MPH          MCCRACKEN          KY   ASOS

            MEASURED WIND GUST AT BARKLEY REGIONAL AIRPORT.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:54 PM CSTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken4 hr
Jan 22, 8:54 PM CSTSevere Thunderstorm WarningPAHFulton36 min
Jan 22, 9:30 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman30 min
Jan 22, 10:01 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken44 min
Jan 22, 10:37 PM CSTTornado WarningPAHCalloway, Graves, Marshall23 min
Jan 22, 10:40 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more3 hr
Jan 22, 10:55 PM CSTTornado WarningPAHCalloway35 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Henderson, Hopkins, Lyon and 3 more33 min
Jan 22, 11:11 PM CSTSevere Thunderstorm WarningPAHHenderson, Union34 min
Jan 22, 11:12 PM CSTSevere Thunderstorm WarningPAHCalloway, Marshall18 min
Jan 22, 11:30 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more45 min
Jan 23, 12:14 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd33 min
Jan 23, 2:00 PM CSTRiver Flood WarningPAHMuhlenberg9 days
Jan 22, 9:11 PM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson34 min
Jan 22, 9:45 PM CSTSevere Thunderstorm WarningPAHJefferson, Wayne30 min
Jan 22, 9:53 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Wayne22 min
Jan 22, 10:15 PM CSTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wayne, White30 min
Jan 22, 10:22 PM CSTSevere Thunderstorm WarningPAHEdwards, Gallatin, Hamilton, Saline, White23 min
Jan 22, 10:42 PM CSTTornado WarningPAHEdwards, Wabash33 min
Jan 22, 10:47 PM CSTSevere Thunderstorm WarningPAHWabash, White28 min
Jan 23, 10:50 AM CSTRiver Flood WarningPAHGallatin, Wabash, White16 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.